Neurontin – Someone Fill Me In
AnonymousApril 9, 2007 at 6:15 pm
Hi – I’ve seen it mentioned numerous time on this board used for what appears to be pain relief. Is this the reason those of you taking it are using it for? I’ve been relatively pain free since recovery of GBS (onset Jan 00) but every now and then I get the “electric shock” thing happening and I hate it. Mostly in neck, shoulder and mid back. It appears to occur when I am tired from too much physical work and lack of sleep. I tend to stay up watching TV late into the night sometimes and dearly pay for it the next couple of days.
AnonymousApril 9, 2007 at 9:35 pm
I’m not sure when exactly docs would prescribe neurontin or lyrica. I know that these two are the only drugs that will generally make a difference to nerve pain – or so I have been told. My one doctor wanted to put me on neurontin for my foot and hand pains, but I didnt want to because I felt I could handle it and I didnt want to be reliant on another drug. Last week my current gp, asked me to please try Lyrica for two to three months. I was dead set against it, but thinking about it again I thought it may help with my almost constant, at this point, pain in my hands. Still not unbearable, but I am always aware of it, and at times have to stop writing, or peeling potato’s (not such a bad thing if you ask me 😉 ), or whatever it is Im doing, including exercises when my feet hurt. so now i am on Lyrica, much to my ……… well, I’m confused to say the least. My hands dont hurt at everything anymore, but my body pain seems to have become more again ……. but I will stick with it, even though I seem to get some of the side effects like dizziness, constipation 😮 , drymouth AND NEED I SAY WEIGHT GAIN PROBABLY – as if I need any more weight. I cant get rid of the weight I have, do I really need any more weight?
But on a more serious note. I think if it is something you deal with regularly, and it really ‘gets’ to you, AND, you feel your life would possibly have a better quality because of it, I really believe you should, after asking your doc, give it a try for a while. Remember that some people have bad effects from either or both of them, so as a friend of mine suggested, ask your pharmacy to give you 7 days initially instead of giving you the whole month up front.
AnonymousApril 9, 2007 at 11:20 pm
I take Neurontin 3000mg everyday. If I didn’t take it my nerve pain and “zapping” would be so bad I couldn’t sleep or walk. It helps block the nerve receptors. I would recommend talking to your doctor about it if the electrical shock feelings persist or interfere with your daily life.
AnonymousApril 9, 2007 at 11:25 pm
Neurontin aka Gabapentin reduces neurological pain, peripheral neuropathy pain and is also used as an anti-seizure medication.
Nate was put on it as soon as he was diagnosed with GBS.
His hands and parts of his arms were already getting severe pain with the feeling that he was being stuck with a million needles in his hands. Anything that touched them hurt.
He would sit with his hands facing away from his body so that nothing would touch them they hurt so bad.
Neurontin has to be introduced in small amounts then gradually increased over periods of about 3 weeks until the desired dosage is reached.
It took about 2 mos before his hands were able to touch anything without huge pain.
He is still on 1500 mg a day. If he misses his afternoon dose, which happens fairly often, his hands hurt more the next day.
It does not work like a pain pill though. You can’t take it and have pain go away like you would Vicodin or something similar.
It has to be in your system all the time to work right.
Nate, diagnosed GBs 1-06-06
AnonymousApril 10, 2007 at 5:28 pm
This is just my personal experience for what it’s worth. I have taken Neurontin, Gabapentin (Neurontin Generic), and Lyrica.
For me Neurontin/Gabapentin required me to take a large amount (3800mg day or more) in order to get relief, and the relief was never complete. My Dr. switched me to Lyrica and I get better pain relief and also less side effects. It doesn’t make me sleepy or make me feel foggy like Neurontin did at the high doses.
If cost is a factor at least Neurontin has a generic where Lyrica doesn’t.
Hope that helps.
You must be logged in to reply to this topic.